Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 90, NWS Tulsa, OK

April 24, 2020Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2020, 5:41 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2020, 5:41 PM CDT (22:41 UTC)
Expired
Apr 24, 2020, 6:30 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 5:46 PM CDTHAIL 0.75Tulsa, OKOBSERVED AT 15TH AND YALE
Apr 24, 5:56 PM CDTHAIL 0.754 Ene Glenpool, OK
Apr 24, 5:57 PM CDTTSTM WND GST 604 Nnw Broken Arrow, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WUUS54 KTSA 242241
SVRTSA
OKC131-143-145-242330-
/O.NEW.KTSA.SV.W.0090.200424T2241Z-200424T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
541 PM CDT Fri Apr 24 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rogers County in northeastern Oklahoma...
  Northwestern Wagoner County in northeastern Oklahoma...
  Southeastern Tulsa County in northeastern Oklahoma...

* Until 630 PM CDT.

* At 541 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles northwest of Catoosa to 2 miles northwest of
  Bixby, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Bixby...                          Jenks...
  Coweta...                         Catoosa...
  Verdigris...                      Inola...
  Tulsa International Airport...    Oneta...

This includes Interstate 44 between mile markers 224 and 242.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3615 9544 3597 9548 3593 9597 3623 9590
      3624 9544
TIME...MOT...LOC 2241Z 262DEG 26KT 3621 9580 3597 9593 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
771 
WWUS54 KTSA 242305
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
605 PM CDT Fri Apr 24 2020

OKC131-143-145-242330-
/O.CON.KTSA.SV.W.0090.000000T0000Z-200424T2330Z/
Rogers OK-Wagoner OK-Tulsa OK-
605 PM CDT Fri Apr 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN ROGERS...NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA
COUNTIES...

At 604 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Tiawah to 2 miles southwest of
Oneta, moving east at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Coweta...
Catoosa...                        Inola...
Oneta...                          

This includes Interstate 44 between mile markers 235 and 242.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3615 9544 3597 9548 3594 9589 3623 9574
      3624 9544
TIME...MOT...LOC 2304Z 263DEG 26KT 3622 9560 3599 9573 

HAIL...0.88IN
WIND...60MPH
 
$$
740 
WWUS54 KTSA 242322
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
622 PM CDT Fri Apr 24 2020

OKC131-143-145-242332-
/O.EXP.KTSA.SV.W.0090.000000T0000Z-200424T2330Z/
Rogers OK-Wagoner OK-Tulsa OK-
622 PM CDT Fri Apr 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES WILL EXPIRE AT
630 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3615 9544 3597 9548 3594 9589 3623 9574
      3624 9544
TIME...MOT...LOC 2322Z 262DEG 26KT 3624 9546 3601 9559 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:53 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 24, 3:53 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
353 PM CDT Fri Apr 24 2020

.DISCUSSION...
Strong to severe thunderstorms are expected to develop soon across
northeast Oklahoma just ahead of a cold front, with the activity
building south into southeast Oklahoma over the next 2-3 hours.
Large hail and damaging winds will be main severe weather threats,
with an isolated tornado threat across mainly far southeast
Oklahoma. The biggest limiting factor for tornadoes is the lack of
deep low level moisture, although surface dewpoints may reach the
lower 60s near the Red River just ahead of the storms. Storms
will move east of the area by late evening, but a few showers will
remain possible overnight mainly across northwest Arkansas and
far northeast Oklahoma.

After a dry and mild weekend, shower and thunderstorm chances will
return late Sunday night and Monday as an upper level disturbance
moves across the area. A cold front will move across the area late
Tuesday and Tuesday evening bringing another round of showers and
storms, along with the potential for severe weather.

Dry and mild weather will return for the latter half of next week.
The GFS is more aggressive than the ECMWF with another system at
the tail end of the forecast period, and will side with the ECMWF
for now keeping next Friday dry.

Raised pops from the National Blend of Models forecast for late
Sunday night and Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  73  48  77 /  60   0   0   0
FSM   54  73  48  76 / 100  10   0   0
MLC   53  74  47  77 /  50   0   0   0
BVO   50  73  43  76 /  70  10   0   0
FYV   51  69  44  73 / 100  10   0   0
BYV   51  67  45  71 /  90  10   0   0
MKO   52  72  47  75 /  80   0   0   0
MIO   52  70  45  73 / 100  10   0   0
F10   52  73  47  76 /  50   0   0   0
HHW   53  74  48  76 /  40   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...14
LONG TERM....05

PLATE
Hazardous weather outlook, Apr 24, 4:58 PM CDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Fri Apr 24 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Fri Apr 24 2020

...SEVERE WEATHER EXPECTED THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
    AREA...Far Southeast Oklahoma.
    ONSET...After 6 pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
    AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing in eastern Oklahoma...after 7 pm in Arkansas.

	AREA AT GREATEST RISK...Along and South of Interstate 40.

FLASH FLOOD and HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Mid Evening.

DISCUSSION...
Strong to severe thunderstorms have developed over northeast
Oklahoma and will continue to build south early this evening, with
storms moving into western Arkansas after about 7 pm. Instability
and wind shear both are greater farther to the south, making the
threat of significant severe weather greater along and south of
I-40. Conditions do appear favorable for both large hail and
locally damaging wind gust potential. Hail to golfball, and
possibly tennis ball, size is possible with the most intense
storms. Additionally, some storms across far southeast Oklahoma will
have a limited tornadic potential, especially near the Red River
valley. Storms will move further east by late evening with the
severe weather risk ending by midnight. Locally heavy rainfall is
possible across eastern Oklahoma and western Arkansas. Given the
recent rainfall, any heavier amounts could quickly increase flash
flooding concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY through MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northerly winds which develop Friday evening will
persist into the day Saturday. Dry and mild conditions are
expected through the weekend, with thunderstorm chances returning
Monday into Tuesday.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 24, 5:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 S MUSKOGEE            35.73N 95.37W
04/24/2020  E1.00 INCH       MUSKOGEE           OK   EMERGENCY MNGR

&&

JDS
Special weather statement, Apr 24, 5:33 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
533 PM CDT Fri Apr 24 2020

OKZ068-070-242300-
Muskogee OK-Cherokee OK-
533 PM CDT Fri Apr 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 600 PM CDT...

At 533 PM CDT, a strong thunderstorm was located 4 miles southeast of
Fort Gibson, moving northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Fort Gibson...                    Braggs...
Pumpkin Center...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3596 9498 3578 9487 3561 9523 3578 9534
TIME...MOT...LOC 2233Z 242DEG 38KT 3574 9521
Local storm report, Apr 24, 5:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             TULSA                   36.13N 95.92W
04/24/2020  M1.00 INCH       TULSA              OK   EMERGENCY MNGR

            REPORTED AT 4900 W KEYSTONE

&&

JDS
Special weather statement, Apr 24, 5:36 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
536 PM CDT Fri Apr 24 2020

OKZ065-242300-
Okfuskee OK-
536 PM CDT Fri Apr 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKFUSKEE COUNTY UNTIL 600
PM CDT...

At 536 PM CDT, a strong thunderstorm was located over Castle, moving
east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Okemah...                         Castle...
Clearview...                      Mason...

This includes Interstate 40 in Oklahoma between mile markers 215 and
226.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3558 9645 3556 9619 3555 9619 3555 9617
      3537 9619 3541 9644 3546 9644 3546 9647
      3547 9647
TIME...MOT...LOC 2236Z 280DEG 20KT 3548 9639
Local storm report, Apr 24, 5:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             8 ENE EUFAULA           35.33N 95.45W
04/24/2020  E1.00 INCH       MCINTOSH           OK   STORM CHASER

            OBSERVED AT TEXANNA

&&

JDS
Local storm report, Apr 24, 5:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND GST     TULSA INTERNATIONAL AIR 36.21N 95.90W
04/24/2020  M59 MPH          TULSA              OK   ASOS

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 12:42 AM CDTSpecial Weather StatementTSAPawnee33 min
Apr 24, 1:08 AM CDTSpecial Weather StatementTSATulsa52 min
Apr 24, 5:03 AM CDTSpecial Weather StatementTSAPawnee27 min
Apr 24, 5:41 AM CDTSpecial Weather StatementTSATulsa34 min
Apr 24, 9:21 AM CDTRiver Flood WarningTSAOttawa23 hr
Apr 24, 2:19 PM CDTRiver Flood WarningTSALeFlore19 hr
Apr 24, 3:34 PM CDTSpecial Weather StatementTSAKay26 min
Apr 24, 3:46 PM CDTSpecial Weather StatementTSAOsage29 min
Apr 24, 3:55 PM CDTSpecial Weather StatementTSAWashington35 min
Apr 24, 4:06 PM CDTSevere Thunderstorm WarningTSAOsage, Washington39 min
Apr 24, 4:11 PM CDTSpecial Weather StatementTSAOkmulgee34 min
Apr 24, 4:21 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Apr 24, 4:35 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee40 min
Apr 24, 4:38 PM CDTSpecial Weather StatementTSAWashington37 min
Apr 24, 4:42 PM CDTSpecial Weather StatementTSATulsa33 min
Apr 24, 4:46 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Apr 24, 4:50 PM CDTSpecial Weather StatementTSAMuskogee25 min
Apr 24, 4:52 PM CDTSpecial Weather StatementTSACreek23 min
Apr 24, 4:53 PM CDTSpecial Weather StatementTSAWashington37 min
Apr 24, 5:11 PM CDTSpecial Weather StatementTSATulsa34 min
Apr 24, 5:12 PM CDTSpecial Weather StatementTSAMuskogee33 min
Apr 24, 5:13 PM CDTSpecial Weather StatementTSAMcIntosh32 min
Apr 24, 5:14 PM CDTSpecial Weather StatementTSACraig, Nowata, Rogers46 min
Apr 24, 5:18 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa42 min
Apr 24, 5:32 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah45 min
Apr 24, 5:33 PM CDTSpecial Weather StatementTSACherokee27 min
Apr 24, 5:36 PM CDTSpecial Weather StatementTSAOkfuskee24 min
Apr 24, 5:43 PM CDTSpecial Weather StatementTSAOkmulgee, Wagoner47 min
Apr 24, 5:54 PM CDTSpecial Weather StatementTSAOkfuskee36 min
Apr 24, 5:59 PM CDTSpecial Weather StatementTSAMayes, Rogers46 min
Apr 24, 6:12 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah48 min
Apr 24, 6:17 PM CDTSpecial Weather StatementTSAMayes28 min
Apr 24, 6:22 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Wagoner38 min
Apr 24, 6:27 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Wagoner48 min
Apr 24, 6:31 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg59 min
Apr 24, 6:52 PM CDTSpecial Weather StatementTSAChoctaw38 min
Apr 24, 6:53 PM CDTSpecial Weather StatementTSASequoyah22 min
Apr 24, 6:58 PM CDTSevere Thunderstorm WarningTSAPushmataha62 min
Apr 24, 6:59 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.